MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-038
Medical Device Problem Codes Off-Label Use (1494); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of device deformation could not be confirmed.The investigation confirmed the device met visual and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.Please note, per instruction for use, arten600038247 - a, "the amplatzer¿ septal occluder is a percutaneous, transcatheter, atrial septal defect closure device intended for the occlusion of atrial septal defects (asd) in secundum position or patients who have undergone a fenestrated fontan procedure and who now require closure of the fenestration.".
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 24mm amplatzer post-infarct muscular vsd occluder was selected for implant, however the device was mis-sized too small and removed while still attached to the delivery cable.Then, a 32mm amplatzer septal occluder was attempted; which was also mis-sized and removed while still attached to the delivery cable.In the process of re-crossing the ventricular septal defect (vsd), the 12f amplatzer torqvue delivery system developed a kink due to tortuous patient anatomy and was exchanged for a new 12f amplatzer torqvue delivery system.Then, a 28mm amplatzer septal occluder was attempted, however the device deformed with a cobra head and was removed while still attached to the delivery cable.During another attempt at crossing the vsd, an unknown manufacturer guide wire perforated the right ventricle, resulting in pericardial effusion and hemodynamic instability.The patient passed away due to perforation of the right ventricle.The patient's death is not related to an abbott device, but a non-abbott guidewire used during the procedure.Not additional information was provided.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12714448
Report Number2135147-2021-00459
Device Sequence Number17203299
Product Code MLV
UDI-Device Identifier00811806010267
UDI-Public00811806010267
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number9-ASD-038
Device Catalogue Number9-ASD-038
Device Lot Number6661666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR